advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Orange, California, USA:

My grandson has been having numerous readings of 450 to 500 mg/dl [25 to 27.8 mmol/L] that last for hours. He does his correction but, at times, remains over 250 mg/dl [13.9 mmol/L], even the following morning. The next day, he could have a low of 47 mg/dl [2.6 mmol/L] or so. When he was on shots, anything over 250 mg/dl [13.9 mmol/L] or so and we had to call the doctor. Now, it does not seem to be a big deal if he's over 300 mg/dl [16.7 mmol/L] or even 400 mg/dl [22.2 mmol/L]. I'm worried about what it's doing to his body now and in the future. Am I just being a worry wart?

Answer:

A patient on a pump with readings of high as 450 to 500 mg/dl [25 to 27.8 mmol/L] and the other day, as low as 50 mg/dl [2.8 mmol/L], might probably have some problems with his infusion devices. Did you check with your grandson's diabetes team/endocrinologist? If this is not the case, please ask your doctor for a consultation to a diabetes team with insulin pump experience.

MS

[Editor's comment: For information on hyperglycemia an its effects, see a previous question on our web site. BH]

DTQ-20060321161409
Original posting 30 Mar 2006
Posted to Hyperglycemia and DKA and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.